73.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and the splendid side effects

11 REPLIES 11
Imi99
Member

Re: Tamoxifen and the splendid side effects

Hi, I've been taking tamoxifen for over 5 years now ( will be taking for a further 5 years also) and have found side effects have varied depending on the manufacturer. I was given APS for a very long time and all was fine but since last summer have been given 3-4 other brands. Started a new one last week and ever since have had stomach aches/discomfort so my surgery is now ordering from a previously used manufacturer that I know should be relatively ok. I've also often found that when I've had to switch , I've felt nauseous for the first week of use. On a positive note though, I've never had a weight loss problem while taking tamoxifen and have lost the 1-2 stone I put on during chemo/ rads.

Hope that's helpful to anyone just starting out on tamoxifen.


Tw211
Member

Re: Tamoxifen and the splendid side effects

I have been taking the Tamoxifen along with my Prilosec at 6pm. I tried to time it is the stomach issues would hit at night and not during work. So far, it's worked out well!! I hope it continues. Good luck with your surgery. I will be very anxious to hear back from you to see how being off of it for 2 weeks felt. I hope everything goes well. Take care 😄
Butterfly318
Member

Re: Tamoxifen and the splendid side effects

Evening Moorcow.

 

Glad to hear things are going well for you. I started the Tamoxifen in July 2013 and my Oncologist told me 10years straight away... Can't believe it is almost one year gone already,

 

I am due to have surgery end May so will be interested to see how i go on because i have to stop 2 weeks before surgery.

 

Take Care   Gilly x

Tw211
Member

Re: Tamoxifen and the splendid side effects

Thank you! I am trying adjusting sheets and times here hoping for some positive results. I really appreciate all of the advice and personal stories on how others have coped and continue to cope. I'd be lost without others to talk to.... I truly would!!! Thanks so much
moorcow
Member

Re: Tamoxifen and the splendid side effects

Hi everyone,

I just popped on for a quick check in with some old friends and saw this - I've been on tamox for over 3.5 years now - at first the side effects were big and I cried when i thought about 5 years of it . then it just seemed to settle and I could manage and i could loose some weight too. I've just areed with my Onc to do another 5 years!!!!!!!!!!!

hope the same happens for you

Butterfly318
Member

Re: Tamoxifen and the splendid side effects

Evening Ladies.

 

Glad i'm not on my own struggling with the weight.  I have gone back to work part time and i am finding it really difficult as i was previously doing minimum two hours per day (when i was off work) zumba / pilates / swimming / walking but currently only managing 3- 4 days which i know is still a lot but am not losing any weight and some weeks putting on.... even with a reduced calorie intake. 

 

In terms of side effects,  initially i had the whole lot, but ended up changing bedding for 100% cotton, 1 tog quilt and no alcohol / coffee all which really helped.  The joint pains were really bad, i was like an old lady hobbling round the bedroom when i  woke up in the night.  Before i talked with the Consultant i decided to change the brand to see if the side effects improved. I previously took Wochardt and swopped to TEVA.  The Pharmacy said it was a problem for a lot of ladies and he finds TEVA appears to be the kidnest, a number of other threads seem to indicate this as well.   I do appreciate everybody is different and it can take a while for the side effects to settle but hope that they do ladies....

 

Take Care  Gilly x

 

 

 

   

Tw211
Member

Re: Tamoxifen and the splendid side effects

Well I am at my Weight Watchers meeting at this very moment and I've gained 2.4 lbs in a week. I don't mean to be so negative all of a sudden but this just plain stinks!!!! I've worked so hard to get 40 lbs off..... This med sure can take the wind out of a person's sails. I know that it's in there doing what it needs to do but this is rough. Thanks for listening (again)
2013yw
Member

Re: Tamoxifen and the splendid side effects

Also forgot to say I don't get any joint pains thats all stopped just got to sort my weight out now lol Hope this helps

2013yw
Member

Re: Tamoxifen and the splendid side effects

HI Tw211 I too suffered some side effects i have been on tamoxifen since end of September,the only one i didnt suffer from what you mentioned was stomach upests. I changed a few things I cut out all caffine i only have decaff,I changed my duvet to a goose filled one I only wear cotton pjs and got my doctor to change my  tamoxifen instead of taking a 20mg at bed time I now take one 10mg in a morning and one 10mg at bed time over all I am sleeping much better and im only getting 2 or 3 hot flushes in the night instead of one after another - after another but because I changed so much at once its hard to say which one is the secret weapon


@Tw211 wrote:
Well, I skated through the first month and was doing well,however, the SE are coming at me strong. I am having the flushes, joint pains and a whole lot of stomach upset/pain. I wanted to ask anyone if they changed the time of the dose due to side effect and if so, did it help? I take my meds at 6 am and thinking about trying a different time to help. This is terrible to feel like this all day long! When I think about feeling like this for five years, I could just cry 😞

 

Tw211
Member

Re: Tamoxifen and the splendid side effects

Thank you Shaz. I am hoping the SE become more tolerable as time goes on.
shazza_bazza
Member

Re: Tamoxifen and the splendid side effects

i've been on tamoxifen since 2012 i initially had terrible side-effects feeling really nauseaous worse than the chemo,it was suggested i try taking it tea-time with food and since then i feel a lot better. sometimes it's tweaking it until you find a way that's suits you,  hope that's useful for you x

Tw211
Member

Tamoxifen and the splendid side effects

Well, I skated through the first month and was doing well,however, the SE are coming at me strong. I am having the flushes, joint pains and a whole lot of stomach upset/pain. I wanted to ask anyone if they changed the time of the dose due to side effect and if so, did it help? I take my meds at 6 am and thinking about trying a different time to help. This is terrible to feel like this all day long! When I think about feeling like this for five years, I could just cry 😞